Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Oct 27, 2006, 4:38 AM CDT for 4 counties in Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 4:38 AM CDT (09:38 UTC)
- Expired
- Oct 27, 2006, 4:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 115 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2921 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 270938 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 438 AM CDT FRI OCT 27 2006 ...WINDY CONDITIONS ACROSS THE WESTERN LOW ROLLING PLAINS TODAY... .A SURFACE LOW PRESSURE CENTER EAST OF THE REGION COMBINED WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST WILL CREATE WINDY CONDITIONS OVER PORTIONS OF THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS. THESE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON AS THE SURFACE LOW MOVES WELL EAST OF THE REGION. TXZ047-048-052-053-272100- /O.NEW.KMAF.WI.Y.0018.061027T0938Z-061027T2100Z/ BORDEN-SCURRY-HOWARD-MITCHELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY 438 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 40 MPH CAN BE EXPECTED THROUGH THE EARLY AFTERNOON. THE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:51 PM CDT, 13 hours 47 minutes earlier.
Area forecast discussion, Oct 26, 2:51 PM CDT, 13 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT THU OCT 26 2006
.SHORT TERM...
STRONG SURFACE COLD FRONT CONTINUES ITS TREK THROUGH THE CENTRAL
PORTION OF THE CWA IN ASSOCIATION WITH A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM CURRENTLY MOVING SOUTHEASTWARD INTO NORTHERN NEW
MEXICO. WIND SPEEDS HAVE INCREASED BEHIND THE SURFACE COLD
FRONT...ALTHOUGH REMAIN SLOWER THAN WARNING AND ADVISORY CRITERIA.
IT APPEARS THAT THE BEST DYNAMICS ARE STILL OFF TO THE WEST AND WILL
TRAVERSE THROUGH THE REGION LATER THIS AFTERNOON. GUIDANCE
SUGGESTS A STEADY DROP OFF IN THESE WIND SPEEDS AFTER SUNSET AS THE
UPPER LEVEL SYSTEM QUICKLY PUSHES OFF TO THE EAST. ALSO OF NOTE ARE
DROPPING DEW POINT TEMPERATURES ACROSS SOUTHEAST NEW MEXICO AND
PORTIONS OF THE PERMIAN BASIN IN THE WAKE OF THE COLD FRONT. MOS
DEWPOINTS HAVE BEEN VERY SLOW IN FORECASTING THIS DROP FOR THE
PERMIAN BASIN.
TONIGHT...DESPITE THE CONSIDERABLY LOWER DEWPOINTS...OVERNIGHT
TEMPERATURES WILL REMAIN NEAR SEASONAL DUE TO ELEVATED WINDS SPEEDS.
OTHERWISE...SIG WX NIL.
.LONG TERM...
NOT ANY SIGNIFICANT CHANGES SEEN THROUGH THE EXTENDED. AFTER THE
PASSAGE OF THE UPPER TROUGH ETA BUILDS AN UPPER RIDGE ACROSS THE
AREA AND CONTINUES IT INTO THE WEEKEND. THIS WILL START A SLIGHT
WARMING TREND. BY SUNDAY THE NEXT UPPER TROUGH MOVES ONSHORE THE
CALIFORNIA COAST. AVN HAS THIS TROUGH MOVING ACROSS THE AREA LATE
MONDAY WITH A BROAD UPPER TROUGH REMAINING ACROSS THE AREA THROUGH
THURSDAY. MEX GUIDANCE STARTS INCREASING THE POPS TUESDAY THROUGH
THURSDAY AS MODELS BRING A FEW WEAK DISTURBANCES ACROSS THE AREA.
FOR NOW WILL LEAVE POPS OUT AS CONFIDENCE LOW. THE NEXT UPPER
RIDGE STARTS MOVING IN FRIDAY THROUGH THE END OF THE WEEK.
ON FRIDAY THE WIND WILL BE LIGHTER AND OUT OF THE NORTH AS THE PRESSURE
GRADIENT ACROSS THE AREA RELAXES AS THE UPPER TROUGH MOVES OFF. BY
SATURDAY THE SURFACE WIND SHOULD COME BACK AROUND TO THE SOUTH IN
RESPONSE TO THE NEXT LEESIDE TROUGH AIDING THE WARM UP.
TEMPERATURES WILL BE MILD WITH HIGHS GENERALLY IN THE 70S AS INDIAN
SUMMER CONTINUES. LOW GENERALLY IN THE 40S AND 50S WITH A FEW 30S
ACROSS THE HIGHER ELEVATIONS. THE AIRMASS WILL REMAIN DRY... AND WHEN
COMBINED WITH LIGHT WIND SHOULD RESULT IN GOOD RADIATIONAL COOLING
OVERNIGHT FRIDAY. COULD SEE A FEW LOCATIONS... SUCH AS MARFA
PLATEAU... REACH FREEZING SATURDAY MORNING. NOT LOOKING FOR MUCH
RETURN MOISTURE AND ANOTHER PACIFIC FRONT EXPECTED TUE WILL KEEP LOW
LEVELS DRY AND KNOCK HIGHS DOWN A FEW DEGREES THROUGH THE REST OF
THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 46 69 42 75 / 0 0 0 0
CARLSBAD NM 47 72 40 77 / 0 0 0 0
DRYDEN TX 49 74 47 76 / 0 0 0 0
FORT STOCKTON TX 48 72 46 77 / 0 0 0 0
GUADALUPE PASS TX 43 67 43 70 / 0 0 0 0
HOBBS NM 44 68 40 74 / 0 0 0 0
MARFA TX 39 64 32 70 / 0 0 0 0
MIDLAND INTL AIRPORT TX 46 68 42 75 / 0 0 0 0
ODESSA TX 47 68 44 76 / 0 0 0 0
WINK TX 47 74 42 79 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING ZONES...
ANDREWS...DAWSON...GAINES...AND VAN HORN AND HIGHWAY 54
CORRIDOR.
HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
&&
13/72Hazardous weather outlook, Oct 27, 1:07 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 AM CDT FRI OCT 27 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280615- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 107 AM CDT FRI OCT 27 2006 /1207 AM MDT FRI OCT 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.